Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 14, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 17, 2021, 4:57 AM CDT for 6 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 4:57 AM CDT (09:57 UTC)
- Expired
- Mar 17, 2021, 5:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 65.0 mph
Counties Falls County, TX, Freestone County, TX, Hill County, TX, Limestone County, TX, McLennan County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 112 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 10:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 17, 4:37 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.5
The text
As transmitted.
462
WUUS54 KFWD 170957
SVRFWD
TXC145-161-217-293-309-349-171045-
/O.NEW.KFWD.SV.W.0014.210317T0957Z-210317T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
457 AM CDT Wed Mar 17 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Western Freestone County in central Texas...
Eastern McLennan County in central Texas...
Southeastern Hill County in central Texas...
Limestone County in central Texas...
Northeastern Falls County in central Texas...
Navarro County in north central Texas...
* Until 545 AM CDT.
* At 456 AM CDT, severe thunderstorms were located along a line
extending from near Bynum to Troy, moving east at 55 mph.
HAZARD...65 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Waco, Corsicana, Robinson, Bellmead, Mexia, Groesbeck, Teague,
Fairfield, Mart, Kerens, Hubbard, Wortham, Riesel, Coolidge,
Trinidad, Blooming Grove, Dawson, Golinda, Hallsburg and Angus.
This includes Interstate 45 between mile markers 196 and 243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3141 9626 3137 9717 3205 9694 3233 9638
3230 9633 3230 9630 3226 9629 3225 9624
3220 9619 3221 9615 3220 9617 3218 9618
3216 9616 3215 9610 3210 9612 3208 9611
3208 9606 3204 9607 3201 9605
TIME...MOT...LOC 0956Z 269DEG 57KT 3200 9693 3119 9729
HAIL...<.75IN
WIND...65MPH
$$
Stalley1 follow-up statement
658
WWUS54 KFWD 171038
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
538 AM CDT Wed Mar 17 2021
TXC145-161-217-293-309-349-171048-
/O.EXP.KFWD.SV.W.0014.000000T0000Z-210317T1045Z/
Freestone TX-McLennan TX-Hill TX-Limestone TX-Falls TX-Navarro TX-
538 AM CDT Wed Mar 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FREESTONE...EASTERN
MCLENNAN...SOUTHEASTERN HILL...LIMESTONE...NORTHEASTERN FALLS AND
NAVARRO COUNTIES WILL EXPIRE AT 545 AM CDT...
The storms which prompted the warning have weakened below severe
limits. Therefore the warning will be allowed to expire. However
gusty winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central and north central Texas.
LAT...LON 3141 9626 3137 9717 3205 9694 3233 9638
3230 9633 3230 9630 3226 9629 3225 9624
3220 9619 3221 9615 3220 9617 3218 9618
3216 9616 3215 9610 3210 9612 3208 9611
3208 9606 3204 9607 3201 9605
TIME...MOT...LOC 1038Z 269DEG 57KT 3201 9619 3120 9655
$$
StalleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 2:35 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 17, 2:35 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 235 AM CDT Wed Mar 17 2021 ...New Long Term... .SHORT TERM... /Issued 126 AM CDT Wed Mar 17 2021/ Update: A dryline continues to push eastward out of the Big Country, visible on both area WSR-88Ds and satellite. A plume of dust, originating from the higher terrain in Mexico, is likely leading to a slight decrease in convective initiation along the line between Abilene, TX and Frederick, OK. The expectation is that as the boundary progresses eastward and moisture rich air moves northwestward, sufficient moistening should lead to additional thunderstorm development. The overall forecast through the rest of tonight and into tomorrow morning has been largely unchanged compared to the previous forecast. Latest hi-resolution models continue to push a line of convection eastward. It is likely that an additional convective watch may be needed later this morning as the expected line moves east of the I-35 corridor. The main threats will continue to be damaging winds and large hail, but given better low-level moisture and sufficient low-level shear as the line moves east, a tornado or two cannot be ruled out. For additional details, see the discussion below. Hernandez Previous Discussion: /Now Through Wednesday Night/ Key Points: - Strong to severe storms will be possible tonight - The main threats will be large hail and damaging winds, but an embedded tornado or two cannot be ruled out - Storms will be exiting to the east Wednesday morning - Windy conditions expected Wednesday A potent storm system, now centered in central New Mexico, continues to advance eastward this Tuesday evening. Ahead of the system, a fairly complex atmospheric set-up is unfolding as dew points dip below zero across the Texas Panhandle, leading to dew point depressions of around 75 degrees. This significantly dry air is occurring behind an eastward moving dryline, where a significant amount of dust is being picked up and aiding in sharpening the moisture gradient out west. In the meantime, a southward surging cold front is now moving across I-40 in the Panhandle and is expected to overtake the dryline tonight as they both move towards our neck of the woods. So what does this all mean for North and Central Texas residents? The ingredients for a nocturnal line of storms to move across the region will be in place such that there will be a threat for strong to severe storms. As of the 3/17 00Z FWD sounding, a weak capping inversion remains in place, keeping a "lid" on any storm development at the moment. In addition, dew points remain in the 50s to mid 60s across the region with a fairly dry 850-500 mb layer. As the powerful system gets closer to the region, a rapid modification to the region's moisture profile is expected as southerly winds increase. The increasing winds will allow for surface dew points to climb closer to 70 F, as well as moisten the remaining lower half of the atmosphere. Mid-level lapse rates currently around 8 C/km are expected to further steepen as dynamic cooling continues with the approaching system. These steep lapse rates are likely to enhance the development of strong updrafts capable of producing large hail. Thunderstorm updrafts are likely to remain fairly strong given that the line of storms will continue moving into a strongly sheared, moist and unstable environment. Bowing segments within the line will allow for an enhanced area of strong winds, some of which could be strong enough to cause damage to property. Given the presence of strong 0-3 km shear within the eastward moving line of thunderstorms, low-level rotation embedded within the line of storms may lead to the development of brief tornadoes. Given the timing of the anticipated line of storms, it is important to have multiple ways of receiving severe weather notifications. Not only is it important to have a reliable method, but a method that will wake you up in the middle of the night if you are in the path of significant severe weather. If your primary source of weather information is a cell phone, tonight may be a night to forgo placing the device on "Do Not Disturb" to allow audible alerts from your phone. With the cold front continuing to push eastward through the morning hours, all precipitation is expected to move out of our region by noon Wednesday. The main concern on Wednesday will be the strong westerly winds that will be in place. Winds are likely to range between 20-30 mph, with gusts possibly as high as 40 mph in the afternoon. Highs tomorrow will likely top out in the lower 60s in the west to lower 70s in the east. The windy conditions, although not as strong, will likely persist through tomorrow night as overnight lows drop into the 40s. Hernandez && .LONG TERM... /NEW/ /Thursday through Mid Next Week/ Dry and pleasant weather conditions are in the forecast for North and Central TX through the end of the week and into the weekend. Expect lots of sunshine and below normal temperatures Thursday and Friday as we enjoy the northerly breeze. It will be windy/breezy again on Thursday due to the pressure gradient between the Wednesday's storm system and a high pressure moving from the west. Winds will remain in the 15-20 mph range with higher gusts through the afternoon. The combination of the breezy northwest winds and minimum relative humidity values below 30% may result in additional grass fire threat on Thursday mainly west of I-35. Otherwise, the high temperatures Thursday and Friday will stay in the 60s with overnight lows falling into in the upper 30s to the west and 40s elsewhere. While a slow warming trend is expected this weekend, temperatures will remain near or just below climo for mid March. The high pressure will move to the east on Sunday and the southerly winds will spread some of the Gulf moisture back into our area just in time for the next shortwave. The upper level trough will approach from the Southwest early next week bringing our next chance for showers and thunderstorms. Since there are some differences in timing and strength with this wave, we will keep the blended solution for Monday-Wednesday precip chances. Instability appears to be limited at this time, but we will continue to monitor the severe weather potential as we get close to that time period. Sanchez && .AVIATION... /Issued 126 AM CDT Wed Mar 17 2021/ Update: /06Z TAFs/ Concerns... MVFR now in place. Line of storms will likely move across the I-35 corridor around 09Z-11Z. Westerly winds will increase tomorrow afternoon, leading to increasing crosswind concerns. MVFR is now impacting much of the region as rapid low-level moistening is ongoing. The MVFR conditions are expected to persist until the front reaches the TAF locations, at which point a period of thunderstorms is expected. The line of storms will be moving eastward through the morning hours, leading to a return of VFR across North and Central Texas TAF. Strong westerly winds are expected to develop tomorrow afternoon, leading to increasing crosswind concerns to north/south oriented runways. Wind speeds are expected to diminish late in the afternoon, yet still remain between 10-15 KT out of the northwest through tonight. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 44 62 43 63 / 20 0 0 0 0 Waco 73 44 65 42 65 / 20 0 0 0 0 Paris 71 44 58 40 61 / 70 0 0 0 0 Denton 67 41 61 38 64 / 10 0 0 0 0 McKinney 69 43 61 40 63 / 30 0 0 0 0 Dallas 71 46 64 44 64 / 20 0 0 0 0 Terrell 70 43 62 41 63 / 40 0 0 0 0 Corsicana 72 44 64 43 63 / 50 0 0 0 0 Temple 74 43 66 41 66 / 20 0 0 0 0 Mineral Wells 65 40 62 38 64 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM this morning to 7 PM CDT this evening for TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Mar 17, 2:27 AM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 227 AM CDT Wed Mar 17 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-180730- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 227 AM CDT Wed Mar 17 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. A line of strong to severe storms will move through the area early this morning. Hail and damaging winds will be the primary threats, but a few tornadoes cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated fire weather conditions are expected west of I-35 on Wednesday. Elevated fire weather conditions will continue through late this weekend for areas west of I-35. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested early Wednesday morning ahead of the eastward moving line of storms.
In the hours before
Special weather statement, Mar 17, 3:14 AM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Fort Worth TX 314 AM CDT Wed Mar 17 2021 TXZ101-102-116-117-170900- Palo Pinto TX-Parker TX-Wise TX-Jack TX- 314 AM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WISE...SOUTHERN JACK... NORTHWESTERN PARKER AND NORTHEASTERN PALO PINTO COUNTIES UNTIL 400 AM CDT... At 312 AM CDT, Doppler radar was tracking a strong thunderstorm near Graford, or 16 miles south of Jacksboro, moving east at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mineral Wells, Bridgeport, Jacksboro, Chico, Graford, Bryson, Poolville, Boonsville, Mineral Wells State Park, Runaway Bay and Lake Bridgeport. A Severe Thunderstorm Watch remains in effect until 500 AM CDT for north central Texas. LAT...LON 3281 9831 3316 9839 3336 9772 3284 9772 TIME...MOT...LOC 0812Z 250DEG 43KT 3301 9825 Stalley
Local storm report, Mar 17, 3:53 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
353 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM HAIL EVANT 31.48N 98.15W
03/17/2021 E0.88 INCH HAMILTON TX AMATEUR RADIO
HAM OPERATOR REPORTS NICKEL SIZED HAIL IN
EVANT.
&&
PRATERLocal storm report, Mar 17, 4:03 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
403 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM HAIL 2 ESE MINERAL WELLS 32.81N 98.05W
03/17/2021 E1.25 INCH PARKER TX PUBLIC
&&
PRATERLocal storm report, Mar 17, 4:35 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM HAIL 2 WSW CLEBURNE 32.33N 97.44W
03/17/2021 M1.00 INCH JOHNSON TX PUBLIC
CLEBURNE HOSPITAL REPORTS QUARTER SIZED
HAIL.
&&
PRATERLocal storm report, Mar 17, 4:40 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND GST 2 WNW CLEBURNE 32.36N 97.43W
03/17/2021 M60 MPH JOHNSON TX AWOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
WNW CLEBURNE.
&&
PRATERLocal storm report, Mar 17, 4:47 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND GST 2 WNW CLEBURNE 32.36N 97.43W
03/17/2021 M61 MPH JOHNSON TX AWOS
UPDATE FOR NEW HIGHER WIND GUST.
&&
PRATERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:26 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath, Hamilton, Mills | 79 min |
| Mar 17, 3:14 AM CDT | Special Weather Statement | FWD | Jack | 46 min |
| Mar 17, 3:38 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hill, Hood, Johnson, Somervell | 67 min |
| Mar 17, 3:40 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 65 min |
| Mar 17, 4:38 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Hill, Johnson, Tarrant | 82 min |
| Mar 17, 5:04 AM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 116 min |
| Mar 17, 5:19 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt, Kaufman, Rockwall, Van Zandt | 56 min |
| Mar 17, 6:06 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Rains, Van Zandt | 54 min |
| Mar 17, 6:22 AM CDT | Special Weather Statement | FWD | Anderson, Freestone, Henderson | 53 min |
| Mar 17, 6:40 AM CDT | Special Weather Statement | FWD | Bell | 50 min |
| Mar 17, 6:43 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.